How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4486
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I am on seroquel and abilfy, I keep getting these muscles tensions

Customer Question

I am on seroquel and abilfy, I keep getting these muscles tensions which makes me shake my arms uncontrolably, other wise it hurts so i try not to fight it. i am other meds to
Submitted: 6 years ago.
Category: Mental Health
Expert:  Dr. Keane replied 6 years ago.
Hi, some drugs affect people differently and cause different side effects. I would tell your doctor what you are experiencing and ask him/her to work with you on finding the medication that works but has the least side effects. You shouldn't have to live with this and only your doctor can help you find the solution.
Please click accept and leave feedback. Thanks.
Customer: replied 6 years ago.
From the sound of it u seem to think this is a side effect of the medication I am taking. How do I know it is not a seizure. I am afraid to go to new medication because seroquel and abilify have stablized my bipolar. I was going in and out of the hos[ital and having thoughts of hurting myself. Now i have not been to the hospital since this medication.
Expert:  Dr. Kaushik replied 6 years ago.

Hi there ,


Welcome to Just answer !


Since you have opted out on the previous expert , so i shall be answering your query.


Well, although you have muscle tension , and shake arms uncomfortably , but you did not loose consciousness , nor did you bite your tongue or frothing from your mouth was seen and no voiding of urine was seen also, so since all these features were absent , which are typical of a seizure episode , so this rules out a seizure episode.


So, the muscle tensions and the shaking that you are suffering from are probably due to the Extrapyramidal side effects of the 2 anti psychotics -- abilify and seroquel which you are using at the same ,mainly seroquel ( quetiapine )is responsible and this makes you more vulnerable to such Extrapyramidal side effects ( EPS )




So i suggest that you shall consult your doctor and ask him to start you on an anti cholinergic drug such as trihexyphenidyl , which is used to treat such Antipsychotic EPS ad at the same time , lower the dose of seroquel , while continuing on abilify the same dose


I hope this helps..


I wish you all the best..


Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.




Related Mental Health Questions